Results 1 to 10 of 10

Thread: plalets down to 4

  1. #1
    Registered User
    Join Date
    Jan 2012
    Posts
    15

    plalets down to 4

    I have not been on in a while because i have been in the hospital. My plalet count is down to 4 they will not go up. I get plalet transfusion 3x a week. blood maybe 1x a week. Can any body help me to bring my plalets up. They say I have a brain bleed too.

  2. New Feature! NoBlood Answers!

    • ASK questions regarding Transfusion Alternatives and Patient Blood Management.
    • SHARE your facts, opinions and personal experience.
    • DISCOVER the best answers chosen by Healthcare Professionals and the Public.
    • RANK the best answers.

    Click here to see the Best Answers to Top Questions.

  3. #2
    Registered User
    Join Date
    Feb 2012
    Posts
    68
    Transfusions can overload your system causing or aggravating bleeding ( TACO ). That brain bleed needs to be fixed and quickly. A Hospital with a good well established Bloodless Medicine & Surgery Program or at least a Patient Blood Management Program to take care of the brain bleed. Look under directories/hospitals at top of page. There are recombinant ( synthetic ) factors to boost platelet production as there are clotting factors and red blood cell production. Look under forum or the new answers section.

  4. #3
    Managing Editor Jan B. Wade's Avatar
    Join Date
    Apr 1996
    Location
    Bellingham, Washington, United States
    Posts
    1,591
    Recombinant Interleukin-11 is used to raise platelet counts. Have they offered this?

    Platelet transfusion should stop the bleeding until your own counts improve. I have a feeling your case many be complicated. Perhaps age, other illness, poor nutrition possibly due to illness are blunting response to treatment. Is this true?
    Mr. Jan B. Wade
    Admin
    Email

    Click here for the Best Questions and Answers regarding Transfusion Alternatives and Patient Blood Management.




  5. #4
    Registered User
    Join Date
    Jan 2012
    Posts
    15
    No they have not offered that r.ecombinant interleukin-11. I don't think my doctor knows what to do with me.

  6. #5
    Registered User
    Join Date
    Feb 2012
    Posts
    68
    If doctor doesn't know what to do with you Then It Is Time to check out a hospital with a PBM or BMSP such as those who sponsor this site or many such as Georgetown U H in DC, Englewood in NJ and Allegheny General in western PA, Penn Hospital in Philly, PA, Good Samaritan in LA, etc. check them out in directories/hospitals at top of page.

  7. #6
    Registered User
    Join Date
    Jan 2012
    Posts
    15
    I am taking cyclophosphamide. Now I have lumps on my L arm and one on the R arm. One on the top of my foot. and one on the other foot. The medicine is soppuse to be cytoxin. Is this a side effect?

  8. #7
    Registered User
    Join Date
    Jan 2012
    Posts
    15
    I had to have a biopsey on my lumps they thinkis the medicine. I will know by tuesday what it is.

  9. #8
    Physicians Hatice Simsek MD's Avatar
    Join Date
    Oct 2008
    Location
    Turkey
    Posts
    60
    Biopsy is the best method to find the answer of your question and to determine what to do.

  10. #9
    Registered User
    Join Date
    Jan 2012
    Posts
    15
    But the left arm is so red and sore they didn't do nothing for that one and it is so sore.

  11. #10
    Physicians Hatice Simsek MD's Avatar
    Join Date
    Oct 2008
    Location
    Turkey
    Posts
    60
    It can be a secondary infection due to immunosuppression (side effect of cyclophosphamide); e.g. phlebitis after IV Access.


    http://www.accessdata.fda.gov/drugsa...141s089lbl.pdf
    Cyclophosphamide for Injection, USP
    Cyclophosphamide Tablets, USP
    ...
    WARNINGS

    Infections
    Treatment with cyclophosphamide may cause significant suppression of immune
    responses. Serious, sometimes fatal, infections may develop in severely
    immunosuppressed patients. Cyclophosphamide treatment may not be indicated, or
    should be interrupted, or the dose reduced, in patients who have or who develop viral,
    bacterial, fungal, protozoan, or helminthic infection
    HATICE SIMSEK MD


Tags for this Thread

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •